Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 21, NWS Omaha, NE

March 23, 2009Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 23, 2009, 6:01 PM CDT for Richardson County, Nebraska. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 6:01 PM CDT (23:01 UTC)
Expired
Mar 23, 2009, 7:00 PM CDT
In force
59 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

County Richardson County, NE

The radar

The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:20 PM CDTHAIL 0.755 N Falls City, NE
Mar 23, 7:08 PM CDTTSTM WND GST 59Falls City, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-529 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 232301
SVROAX
NEC147-240000-
/O.NEW.KOAX.SV.W.0021.090323T2301Z-090324T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
601 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RICHARDSON COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 700 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 24 MILES
  SOUTHWEST OF FALLS CITY...AND WAS MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FALLS CITY...
  VERDON...
  SHUBERT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4000 9593 4027 9573 4025 9553 4015 9544
      3999 9551
TIME...MOT...LOC 2301Z 212DEG 44KT 3982 9588

$$


NIETFELD/MEYER
4 follow-up statements
000 
WWUS53 KOAX 232310 RRA
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT MON MAR 23 2009

NEC147-240000-
/O.CON.KOAX.SV.W.0021.000000T0000Z-090324T0000Z/
RICHARDSON NE-
610 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL RICHARDSON COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
9 MILES SOUTH OF THE HIGHWAY 75 AND 8 JUNCTION...OR 15 MILES
SOUTHWEST OF FALLS CITY...MOVING NORTHEAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...SALEM...FALLS CITY...DAWSON...PRESTON...VERDON...BARADA 
AND SHUBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4000 9593 4027 9573 4025 9553 4015 9544
      3999 9551
TIME...MOT...LOC 2309Z 212DEG 44KT 3992 9581

$$


NIETFELD/MEYER
000 
WWUS53 KOAX 232316
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
616 PM CDT MON MAR 23 2009

NEC147-240000-
/O.CON.KOAX.SV.W.0021.000000T0000Z-090324T0000Z/
RICHARDSON NE-
616 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL RICHARDSON COUNTY...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS 
LOCATED 11 MILES SOUTHWEST OF FALLS CITY...MOVING NORTHEAST AT 50 
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DAWSON...VERDON...FALLS CITY...PRESTON...BARADA AND SHUBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4000 9593 4027 9573 4025 9553 4015 9544
      3999 9551
TIME...MOT...LOC 2316Z 212DEG 44KT 4000 9575

$$


NIETFELD/MEYER
000 
WWUS53 KOAX 232322
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT MON MAR 23 2009

NEC147-240000-
/O.CON.KOAX.SV.W.0021.000000T0000Z-090324T0000Z/
RICHARDSON NE-
622 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL RICHARDSON COUNTY...

AT 619 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR SALEM...OR 7 MILES WEST OF FALLS CITY...
MOVING NORTHEAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
VERDON...BARADA AND SHUBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 10 PM.  

&&

LAT...LON 4000 9593 4027 9573 4025 9553 4015 9544
      3999 9551
TIME...MOT...LOC 2321Z 212DEG 44KT 4005 9571

$$


NIETFELD/MEYER
000 
WWUS53 KOAX 232339
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
639 PM CDT MON MAR 23 2009

NEC147-240000-
/O.CON.KOAX.SV.W.0021.000000T0000Z-090324T0000Z/
RICHARDSON NE-
639 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL RICHARDSON COUNTY...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR BARADA...OR 8 MILES NORTH OF FALLS CITY...MOVING NORTHEAST AT 50
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4000 9593 4027 9573 4025 9553 4015 9544
      3999 9551
TIME...MOT...LOC 2339Z 219DEG 42KT 4019 9552

$$


NIETFELD/MEYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:56 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 23, 1:56 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
156 PM CDT MON MAR 23 2009

.DISCUSSION...

STRONG GRADIENT WINDS ARE THE MAIN CONCERN BEFORE SEVERE WEATHER
BREAKS OUT ACROSS THE AREA MID-LATE AFTERNOON. WL CONTINUE THE HIGH
WIND WARNING AND WIND ADVISORY HEADLINES PREVIOUSLY IN EFFECT
UNTIL 00Z. 18Z SUBJECTIVE SFC ANALYSIS SHOWS 987MB LOW CENTERED OVER
KLBF WITH DRY LINE EXTENDING SWD INTO NRN OK. CU FIELD BEGINNING
TO BREAK OUT ALONG DRY LINE AND STORMS BEGINNING TO FIRE ACROSS
CNTRL NEB. WRMFNT ARCHES FROM THE LOW CENTER NORTH OF KORD TO NEAR
KOLU AND POINTS SEWD. ELEVATED CONVECTION APPEARS TO BE TRYING TO
DEVELOP NORTH OF THIS BOUNDARY. AIRMASS HAS YET TO DESTABILIZE
ACROSS CWA YET...BUT AS SUNSHINE BREAKS OUT FROM WEST TO EAST...IT
SHOULDNT TAKE MUCH TIME TO INCREASE MLCAPE VALUES. FAVORABLE 0-6KM
BULK SHEAR VALUES WOULD SUPPORT SUPERCELLS AND ANY STORMS THAT DO
DEVELOP WILL MOVE INTO 0-1KM SHEAR VALUES OF NEAR 35-40KTS WHICH
COULD AID IN A QUICK SPIN UP. OTHERWISE...STORMS FIRING ALONG THE
DRYLINE ARE LIKELY TO FORM INTO A SQUALL LINE AS THEY SHIFT EAST
THRU THE NIGHT.

SVR WX THREAT SHOULD SUBSIDE BY 03Z WITH THE LINE MOVING INTO CNTRL
IA AS THE SFC LOW MOVES INTO ERN SD. COLDER AIR WL PUSH IN BEHIND
THE SYSTEM AND ANY WRAP AROUND SHOULD TURN INTO LIGHT SNOW ACROSS
FAR NORTHEAST NEBRASKA. ONLY A DUSTING OF ACCUMULATION IS EXPECTED.
NORTHWEST TO WEST WINDS WL BE QUITE BREEZY TUESDAY.

SPLIT FLOW SETS UP BY THURSDAY WITH SOUTHERN STREAM MOVING A STRONG
CLOSED OFF LOW OVER THE FOUR CORNERS REGION WHILE NORTHERN STREAM
STAYS FAR TO OUR NORTH ALONG THE INTERNATIONAL BORDER. THIS SOUTHERN
STREAM SYSTEM LOOKS TO BRING A RETURN OF WINTER TO THE CNTRL PLAINS
THURSDAY NIGHT THRU SATURDAY. STRONG BAROCLINIC ZONE WL SET UP WITH
COLD AIR MASS STRETCHED OUT ACROSS THE FORECAST AREA THRU THE
DURATION OF THE EVENT. GOOD AGREEMENT IN PLACEMENT OF THIS SYSTEM
KEEPS FORECAST AREA IN DEFORMATION ZONE. STRONG SFC GRADIENT BEHIND
THE SYSTEM WOULD KEEP WINDS VERY STRONG THRU THE WEEKEND. HEAVY SNOW
IN COMBINATION WITH STRONG WINDS COULD MAKE FOR A VERY MESSY END OF
THE WEEK/BEGINNING OF THE WEEKEND. WL KEEP A CLOSE EYE ON THIS POSSIBLE
WINTER STORM EVENT.

&&

.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THRU 24/18Z.

STRONG SOUTH WINDS WL CONTINUE ACROSS THE TAF SITES THRU EARLY
EVENING HOURS WITH MVFR CONDITIONS EXPECTED. SCATTERED TSTMS ARE
POSSIBLE THRU 03Z...SOME COULD BE SEVERE WITH VISIBILITIES LESS
THAN 2 MILES AT TIMES. AS THE STRONG STORM SYSTEM MOVES NEWD
OVERNIGHT...KOFK COULD SEE PCPN CHANGE TO LIGHT SNOW WITH
CONTINUED MVFR CIGS AROUND 12-18Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ015>018-030>034-
     042>045-050>053-066>068-090>093.

     HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ065-078-088-
     089.

IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

GRIFFIS
Hazardous weather outlook, Mar 23, 11:31 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1131 AM CDT MON MAR 23 2009

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-240000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1131 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND WESTERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
CENTRAL NEBRASKA...THEN MOVE INTO EASTERN NEBRASKA BY LATE
AFTERNOON...AND INTO WESTERN IOWA BY EARLY THIS EVENING.

THUNDERSTORMS SHOULD BEGIN TO IMPACT AREAS ALONG AND WEST OF A
LINE FROM WAYNE TO BEATRICE BY 3 PM...THE REMAINDER OF EASTERN
NEBRASKA BY 4 TO 6 PM...AND ACROSS WESTERN IOWA AFTER 6 PM. SEVERE
THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY HAZARDS...ALTHOUGH LOW LEVEL WIND SHEAR IS QUITE STRONG
RESULTING IN ISOLATED TORNADOES AS WELL.

A VERY STRONG AREA OF LOW PRESSURE ACROSS WEST CENTRAL NEBRASKA
WILL MOVE TO NORTHEAST NEBRASKA BY EARLY EVENING. FORECAST
SOUNDINGS INDICATE THAT A MID LEVEL CAP SHOULD SUFFICIENTLY WEAKEN
BY MID TO LATE AFTERNOON TO ALLOW SEVERE THUNDERSTORM DEVELOPMENT.
DISCRETE CELLS MAY INITIALLY DEVELOP...BUT MERGING INTO A SQUALL
LINE THAT DEVELOPS SOUTHWARD INTO THE SOUTHERN PLAINS AS THE DRY
LINE SWEEPS EASTWARD THROUGH THE AREA.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...STRONG SOUTH OR
SOUTHEAST WINDS WILL PREVAIL OVER THE AREA TODAY...WITH GUSTS OF
45 TO 60 MPH EXPECTED. THUS...A WIND ADVISORY REMAINS IN EFFECT
FOR MUCH OF THE REGION. IN ADDITION...A HIGH WIND WARNING IS IN
EFFECT FOR PORTIONS OF SOUTHEAST NEBRASKA. WINDS SHOULD DECREASE
OVER THE AREA THIS EVENING...AND THE SEVERE WEATHER THREAT SHOULD
SHIFT SOUTH AND EAST OUT OF THE REGION BY MIDNIGHT AND BEYOND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM IS FORECAST TO DEVELOP OVER THE PLAINS LATE
THIS WEEK INTO SATURDAY. CURRENT INDICATIONS ARE THAT THIS SYSTEM
WILL TRACK FARTHER SOUTH THAN THE ONE AFFECTING THE REGION
TODAY...THUS PUTTING MORE OF THE AREA AT RISK FOR ACCUMULATING
SNOW. AS USUAL...LOCATIONS THAT WILL RECEIVE SNOW...AND EXACT
AMOUNTS...WILL DEPEND HEAVILY ON THE TRACK OF THIS STORM SYSTEM.
STAY TUNED TO LATER FORECASTS ON THIS DEVELOPING WINTER STORM
LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL MOSTLY LIKELY BE NEEDED FROM MID
AFTERNOON INTO MID EVENING...INITIALLY ACROSS EASTERN
NEBRASKA...AND EVENTUALLY ACROSS WESTERN IOWA.

DEWALD

In the hours before

Local storm report, Mar 23, 5:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
525 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             OMAHA                   41.26N 96.01W
03/23/2009  M1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

            168TH HARRISON

&&

DFOBERT
Local storm report, Mar 23, 5:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             CHALCO                  41.18N 96.13W
03/23/2009  M1.00 INCH       SARPY              NE   AMATEUR RADIO

            ROTATING WALL CLOUD OVER 156TH AND HARRISON, NO LOWERING

0520 PM     HAIL             4 NE GRETNA             41.18N 96.19W
03/23/2009  M1.50 INCH       SARPY              NE   NWS EMPLOYEE

&&

BG
Local storm report, Mar 23, 5:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
527 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             OMAHA                   41.26N 96.01W
03/23/2009  M0.75 INCH       DOUGLAS            NE   TRAINED SPOTTER

            163RD RIGGS RD

&&

DFOBERT
Local storm report, Mar 23, 5:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
528 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             GRETNA                  41.14N 96.24W
03/23/2009  M0.75 INCH       SARPY              NE   NWS EMPLOYEE

&&

DFOBERT
Local storm report, Mar 23, 5:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
533 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             OMAHA                   41.26N 96.01W
03/23/2009  M0.75 INCH       DOUGLAS            NE   TRAINED SPOTTER

            117TH DODGE

&&

DFOBERT
Local storm report, Mar 23, 5:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
534 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             OMAHA                   41.26N 96.01W
03/23/2009  M1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

            156TH GROVER

&&

DFOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:38 AM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce39 min
Mar 23, 11:01 AM CDTHigh Wind WarningOAXGage, Jefferson, Saline, Seward8 hr
Mar 23, 2:13 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce47 min
Mar 23, 2:44 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone46 min
Mar 23, 2:55 PM CDTSevere Thunderstorm WarningOAXMadison, Platte, Stanton50 min
Mar 23, 3:16 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte44 min
Mar 23, 3:26 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox49 min
Mar 23, 3:27 PM CDTTornado WarningOAXButler, Colfax, Platte33 min
Mar 23, 3:30 PM CDTTornado WarningOAXSaline, Seward36 min
Mar 23, 3:34 PM CDTSevere Thunderstorm WarningOAXSaline, Seward42 min
Mar 23, 3:57 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Lancaster48 min
Mar 23, 3:59 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders46 min
Mar 23, 4:04 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward41 min
Mar 23, 4:12 PM CDTTornado WarningOAXGage, Lancaster48 min
Mar 23, 4:14 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Stanton, Wayne46 min
Mar 23, 4:30 PM CDTTornado WarningOAXLancaster, Saunders30 min
Mar 23, 4:33 PM CDTTornado WarningOAXCass, Lancaster, Otoe42 min
Mar 23, 4:45 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge45 min
Mar 23, 4:52 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Saunders, Washington53 min
Mar 23, 5:03 PM CDTTornado WarningOAXCass, Douglas, Sarpy, Saunders42 min
Mar 23, 5:13 PM CDTSevere Thunderstorm WarningOAXLancaster32 min
Mar 23, 5:27 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe33 min
Mar 23, 5:35 PM CDTTornado WarningOAXDouglas, Washington55 min
Mar 23, 5:43 PM CDTSevere Thunderstorm WarningOAXThurston17 min
Mar 23, 5:48 PM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy, Saunders32 min
Mar 23, 6:31 PM CDTSevere Thunderstorm WarningOAXPawnee, Richardson30 min
Mar 23, 6:39 PM CDTSevere Thunderstorm WarningOAXCass66 min
Mar 23, 6:58 PM CDTSevere Thunderstorm WarningOAXRichardson32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.